Hail, Lincoln
- When
- June 16, 4:00 AM CST
- Where
- Lincoln County, 11.93 mi N of Wellfleet
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.920, -100.770
Isolated severe thunderstorms developed during the early morning hours across southwest Nebraska and produced hail up to golf ball size on June 16th, 2011.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated severe thunderstorms developed during the early morning hours across southwest Nebraska and produced hail up to golf ball size on June 16th, 2011.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 16, 2:55 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 AM CDT THU JUN 16 2011 .SHORT TERM...TODAY THROUGH SUNDAY MAIN FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES TODAY INTO FRIDAY MORNING...THEN AGAIN ON SATURDAY AND SUNDAY. AT 07Z...WATER VAPOR IMAGERY INDICATED LONGWAVE TROUGHING OVER THE WESTERN CONUS WITH A VIGOROUS SHORTWAVE TROUGH CENTERED OVER SOUTHERN ALBERTA WHILE ANOTHER COUPLE OF WEAK SHORTWAVES WERE MOVING ONSHORE...THE FIRST ONTO THE NORTHERN CALIFORNIA COAST WHILE THE SECOND WAS OVER SOUTHERN CALIFORNIA. OVER THE PLAINS...RIDGING ALOFT WAS OBSERVED WITH A SHORTWAVE DOWNSTREAM OVER WISCONSIN. AT THE SURFACE...A COMPLEX PATTERN WAS OBSERVED WITH AN ELONGATED LOW WITH CENTERS OVER EAST CENTRAL WYOMING AND SOUTHEAST COLORADO. THE PRIMARY WARM FRONT WAS LOCATED WELL TO THE SOUTH OVER SOUTHERN OKLAHOMA BUT GOING ALOFT...THE LOW LEVEL JET HAD STRENGTHENED OVERNIGHT WITH MOISTURE TRANSPORT BEING FOCUSED INTO SOUTHWEST NEBRASKA. THIS ENHANCED CONVECTION AS IT MOVED ACROSS SOUTHERN NEBRASKA EARLY THIS MORNING. ONGOING CONVECTION WILL BE EAST OF THE FORECAST AREA BEFORE DAYBREAK AND LATEST RUC IS INDICATING UPSTREAM CONVECTION SEEN INTO UTAH WILL DISSIPATE BY 12Z. MOISTURE TRANSPORT INTO THE AREA APPEARS TO WANE AS THE MORNING PROGRESSES SO FEEL THIS IS A LIKELY OUTCOME AND WILL GO WITH A PRIMARILY DRY FORECAST FOR THE MORNING. FOR THE REMAINDER OF TODAY...THE SHORTWAVE TROUGH OVER SOUTHERN ALBERTA WILL STAY ANCHORED THERE...BUT A RATHER POTENT IMPULSE OF ENERGY WILL ROTATE AROUND THE MAIN FEATURE WHICH WILL PUSH INTO WYOMING THIS EVENING. THE WEAK SHORTWAVE TROUGH OVER SOUTHERN CALIFORNIA WILL MOVE THROUGH THE FLOW AND PUSH INTO THE CENTRAL PLAINS THIS EVENING AS WELL. SOUNDINGS INDICATE THAT MID LEVEL LAPSE RATES WILL BE QUITE STEEP WITH MU CAPES THIS AFTERNOON OF 3 TO 4K J/KG. DEEP LAYER SHEAR ALSO LOOKS TO BE FAVORABLE FOR STRONG TO SEVERE STORMS WHENEVER ACTIVITY WOULD INITIATE. DOES LOOK LIKE THE MAJORITY OF THE FORECAST AREA WILL STAY CAPPED THROUGH THE AFTERNOON AND CONVECTION WILL HOLD OFF UNTIL THE ENERGY FROM THE SHORTWAVES GET CLOSER THIS EVENING TO HELP BRING SOME LARGE-SCALE LIFT TO THE AREA. EXPECTING CONVECTION TO FIRE OFF TO THE WEST FROM EASTERN COLORADO INTO EASTERN WYOMING ALONG THE SURFACE INVERTED TROUGH IN THE LATE AFTERNOON HOURS. SOUNDING PROFILES AND HODOGRAPHS SUGGEST SUPERCELLS INITIALLY WHICH WILL LIKELY DEVELOP INTO A LINE IN TIME. THIS WILL PROBABLY OCCUR BY THE TIME CONVECTION REACHES WESTERN NEBRASKA. THIS OUTCOME IS SUPPORTED BY THE 16.00Z SPC WRF MESOSCALE MODEL. IN THIS SCENARIO...MAIN THREATS FOR THE LOCAL ARE WOULD BE LARGE HAIL AND STRONG WINDS OVERNIGHT. CHANCES FOR TORNADOES WILL BE HIGHEST ACROSS WESTERN NEBRASKA...BUT THIS THREAT SHOULD DIMINISH AS THE EVENING GOES ON AND THE STORMS CONGEAL INTO A LINE. ALSO...HEAVY RAIN IS A THREAT AS PRECIPITABLE WATER VALUES APPROACH 150 PERCENT OF NORMAL /UP TO 1.75 INCHES/ BY 06Z IN AREAS EAST OF HIGHWAY 83. ALTHOUGH THE NAM MAY BE OVERDOING IT A BIT...IT WAS INDICATING AN AREA OF 4 INCH PLUS QPF VALUES IN THE 00Z TO 06Z TIME OVER CENTRAL NEBRASKA. IF ANYTHING...SOMETHING TO KEEP IN MIND. MOST AREAS LOCALLY HAVE BEEN DRY AS OF LATE SO SOME BRIEF HEAVY RAINS MAY NOT HAVE TOO GREAT OF AN IMPACT. THERE ARE AREAS THOUGH HEAVY RAINS COULD CAUSE CONCERN...MAINLY ALONG THE NORTH PLATTE RIVER BASIN. MAY SEE SOME LINGERING SHOWERS/STORMS INTO THE DAY FRIDAY...BUT FOR THE MOST PART SUBSIDENCE SHOULD TAKE OVER AS THE SHORTWAVE TROUGH OVER WYOMING LIFTS INTO NORTH DAKOTA. THIS WILL BRING ABOUT A MOSTLY DRY FORECAST. THE NEXT CHANCE FOR RAIN WILL COME SATURDAY MORNING AS ANOTHER SHORTWAVE MOVES THROUGH THE FLOW. LOW PRESSURE AT THE SURFACE WILL STAY SOUTH OF THE AREA...WITH A FRONT EXTENDING INTO THE MID MISSISSIPPI RIVER VALLEY. AS THIS WAVE PASSES...ARE EXPECTING FLOW OVER THE FRONT TO CREATE SHOWERS AND STORMS ESPECIALLY ACROSS THE SOUTHERN AND WESTERN PARTS OF THE FORECAST AREA. WILL KEEP CHANCES FOR RAIN IN THE FORECAST FOR SATURDAY THROUGH SUNDAY AS SEVERAL WEAK IMPULSES OF ENERGY WILL PASS ACROSS THE CENTRAL PLAINS EVERY 18 HOURS OR SO. WILL LIKELY BE DRY PERIODS MIXED IN...BUT DON/T HAVE THE CONFIDENCE TO TIME THESE IN AT THIS POINT. .LONG TERM...MONDAY THROUGH WEDNESDAY A RATHER STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK THEN CROSS INTO THE NORTHERN MINNESOTA AT MID-WEEK. AS THIS PASSES...SHOWERS AND STORMS ARE POSSIBLE THROUGH MUCH OF THESE LATER PERIODS OF THE FORECAST. ALSO...MODELS ARE INDICATING SOME COOLER AIR WILL BE PULLED SOUTHWARD ON THE BACKSIDE OF THIS SYSTEM WHICH WOULD LEAD TO BELOW NORMAL TEMPERATURES FOR THE FIRST HALF OF NEXT WEEK AND HAVE TRENDED THE FORECAST IN THIS DIRECTION. && .AVIATION... CURRENT CLUSTER OF SHOWERS AND STORMS EXITED THE KLBF TERMINAL AS OF 08Z. VFR CIGS TO PREVAIL IN WAKE OF SYSTEM WITH WINDS EXPECTED TO BACKING TO THE SOUTHEAST ONCE AGAIN IN THE NEXT HOUR OR TWO. FOCUS FOR THE KLBF AND KVTN TERMINALS WILL BE THIS EVENING/OVERNIGHT AS STRONG DISTURBANCE SHOULD TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS NORTH OF WARM FRONT...WHICH IS FORECAST TO EXTEND ACROSS SOUTHERN NEBRASKA AND THE SOUTHERN PANHANDLE. CURRENT TAFS FOR 2SM +TSRA AFTER 02Z FOR KLBF AND 05Z FOR KVTN LOOK REASONABLE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...AND WILL EVALUATE FOR POSSIBLE INCLUSION IN UPCOMING TAFS. && .HYDROLOGY... SLIGHT RISES IN FLOWS ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY CAN BE EXPECTED INTO THIS WEEKEND. SNOW MELT CONTINUES OVER THE SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT SEVERAL WEEKS...THEREFORE RELEASES FROM UPSTREAM RESERVOIRS IN WYOMING WILL REMAIN HIGH. BELOW LAKE MCCONAUGHY...NO INCREASED RELEASES ARE PLANNED BELOW LAKE MCCONAUGHY THIS WEEK WITH THE STAGE EXPECTED TO REMAIN STEADY NEAR 7.5 FEET WITH MAJOR FLOODING TO CONTINUE. FOR THE PLATTE RIVER NEAR BRADY...A STEADY STAGE NEAR 7.9 FEET IS FORECAST THROUGH SUNDAY WITH MINOR FLOODING TO CONTINUE. WILL MONITOR THE SOUTH PLATTE RIVER IN THE DAYS AND WEEKS TO COME...SINCE HIGHER FLOWS FROM THE SOUTH PLATTE COULD CAUSE SIGNIFICANT RISES INTO THE MAINSTEM PLATTE NEAR BRADY...ESPECIALLY IF HEAVY RAINFALL WERE TO OCCUR IN THE SOUTH PLATTE RIVER BASIN IN THE NEXT FEW DAYS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT/LONG TERM...BROOKS AVIATION/HYDROLOGY...KAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT WED JUN 15 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-162115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 409 PM CDT WED JUN 15 2011 /309 PM MDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE AFTER MIDNIGHT TONIGHT FOR AREAS EAST OF VALENTINE THROUGH OGALLALA. THE STRONGEST STORMS MAY CONTAIN BRIEF HEAVY RAIN AND SMALL HAIL TO THE SIZE OF NICKELS. FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER AND ON THE PLATTE RIVER AT BRADY. SNOW MELT IN THE HIGH ROCKIES OF COLORADO AND WYOMING WILL CONTINUE TO KEEP RIVERS ELEVATED THROUGH THE COMING WEEKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WARM FRONT IS FORECAST TO EXTEND NEAR THE NEBRASKA AND KANSAS BORDER FROM A LOW PRESSURE CENTER IN EASTERN COLORADO. SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLY ISOLATED TORNADOES ARE POSSIBLE NORTH OF THIS WARM FRONT. THE GREATEST THREAT OF SEVERE WEATHER WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY OVER MUCH OF THE REGION. A NEAR DAILY CHANCE OF THUNDER CAN BE EXPECTED THROUGHOUT THE WEEK END. SOME OF THE STORMS WILL LIKELY BE SEVERE AS A WARM AND HUMID AIR MASS REMAINS IN PLACE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 419 AM CDT THU JUN 16 2011 NEZ059-161000- LINCOLN NE- 419 AM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 500 AM CDT... AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DICKENS...OR 18 MILES NORTH OF HAYES CENTER...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DICKENS... WELLFLEET... HIGHWAY 83 MILE MARKER 60... HIGHWAY 83 MILE MARKER 70... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
The North Platte radar (KLNX), 117 km away, was scanning. The volume nearest the first event began at 09:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308315.